Kansas, 2005

Hail in Kansas, June 6, 2005

June 6, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 6, 2:00 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 6, 2:00 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT MON JUN 6 2005

.DISCUSSION...

MOST CHALLENGING PART OF THIS MORNINGS FORECAST SEEMS TO BE THE
FIRST 12-24 HOURS. ALMOST ALL NUMERICAL GUIDANCE IS GENERATING SOME
QPF OVER THE AREA TODAY...BUT WE ARE HAVING A HARD TIME KEYING IN ON
WHAT THE IMPETUS IS FOR THE PRECIP. MODELS ARENT EXACTLY DOING A
STELLAR JOB WITH ONGOING CONVECTION NEAR KS/OK BORDER...SO REALLY
HARD TO EMBRACE THEM THEIR IDEA OF RAIN FOR TODAY. HAVING SAID
THAT...CONVECTION IS EXPANDING IN AREAL COVERAGE TO OUR WEST SO
OBVIOUSLY WILL NEED TO INCLUDE POPS OF SOME SORT TODAY. WILL MAKE A
LAST MINUTE DECISION ON POPS JUST PRIOR TO GRID ISSUANCE.

TODAYS PHANTOM DISTURBANCE IS THEN FORECAST TO MOVE OUT OF THE AREA
TONIGHT WITH UPPER HEIGHTS SLOWING BUILDING. WITH BUILDING HEIGHTS
AND NO OBVIOUS TRIGGERS APPARENT KEPT FORECAST GENERALLY DRY FROM
THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON. NEXT FRONT MAY TRY
AND SAG INTO MISSOURI BY LATER WEDNESDAY AFTERNOON BRINGING SOME
CHANCE FOR CONVECTION LATE WEDNESDAY THROUGH MUCH OF THE REST OF THE
WEEK.

GUIDANCE CONTINUES TO BE FAR TOO COOL DURING THE DAY OVER THE DRY
PORTIONS OF OUR CWA...SO KEPT TEMPS GENERALLY ABOVE GUIDANCE THERE.
ONE EXCEPTION COULD BE TODAYS HIGHS GIVEN THE POTENTIAL FOR
CLOUDINESS AND POSSIBLY SOME RAIN TO KEEP IT COOLER...SO EMBRACED
GUIDANCE EVERYWHERE TODAY. GIVEN THE DEVELOPING CONVECTION WILL OPT
TO KEEP THINGS VERY BRIEF THIS MORNING ON CLOSE ON THAT NOTE.

THANKS FOR THE COORDINATION THIS MORNING LSX/EAX/HPC

IZZI

&&

.AVIATION...

FOR THE 06Z TAFS...WILL CONTINUE TO KEEP CONVECTION OUT OF JOPLIN
AND SPRINGFIELD TAF SITES WITH DECENT CAP ON 00Z KSGF SOUNDING. WILL
BUMP CLOUD COVER UP IN THE EARLIER PORTION OF THE TAFS TO ACCOUNT
FOR ANVIL SPREADING NORTHEAST FROM CONVECTION OVER THE RED RIVER
VALLEY.

TERRY

&&

.CLIMATE...

THE EXCEPTIONALLY DRY WEATHER CONTINUES FROM SGF TO VIH AND
SOUTHEASTWARD. DID A BIT MORE NUMBER CRUNCHING THIS MORNING AND
FOUND THAT UNO HAS ONLY RECEIVED 19% OF THEIR NORMAL PRECIPITATION
SINCE MAY 1ST. AFTER MISSING ANOTHER SHOT AT PRECIPITATION OF ANY
SIGNIFICANCE YESTERDAY...WE ARE NOW IN THE MIST OF A 23 DAY STRETCH
WITHOUT A SINGLE DAY RAINFALL OF MORE THAN A TENTH OF AN INCH. EVEN
MORE REMARKABLE...IT HAS BEEN 145 DAYS SINCE WE HAVE SEEN A CALENDAR
DAY RAINFALL IN EXCESS OF 0.80. THERE HAVE ONLY BEEN 7 OTHER TIMES
SINCE 1888 THAT SGF HAS SEEN A STRETCH LONGER THAN THIS...WITH THE
LONGEST STRETCH 170 DAYS FROM 11/10/35 TO 4/27/36 (DURING THE DUST
BOWL ERA).

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 5, 2:25 PM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT SUN JUN 5 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
325 PM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING
  AND HEAVY RAINFALL...AND POSSIBLY HAIL UP TO THE SIZE OF NICKELS
  AND WIND GUSTS TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORM DEVELOPMENT WILL BE MAINLY CONFINED TO FAR
  SOUTHWEST MISSOURI THROUGH THIS EVENING.

  ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR AFTER MIDNIGHT
  ACROSS FAR SOUTHERN MISSOURI AND SOUTHEAST KANSAS.

  DISCUSSION:

  A WARM LAYER ALOFT...MARGINAL WIND SHEAR...AND WEAK SURFACE
  CONVERGENCE WILL INHIBIT SIGNIFICANT THUNDERSTORM DEVELOPMENT
  THIS AFTERNOON AND EVENING. THE BEST CHANCE OF DEVELOPMENT WILL
  ACROSS FAR SOUTHWEST MISSOURI WHERE LOW LEVEL MOISTURE WILL BE
  GREATEST. ISOLATED THUNDERSTORMS MAY DEVELOP WITH A STRONG TO
  SEVERE STORM POSSIBLE.

  THUNDERSTORMS MAY REDEVELOP LATE TONIGHT INTO THE EARLY MORNING
  HOURS MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION.
  A FEW STRONG STORMS WITH HAIL AND HEAVY RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND AGAIN LATE IN
  THE WEEK.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF THUNDERSTORM DEVELOPMENT...SPOTTER
  ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jun 6, 3:17 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CDT MON JUN 6 2005

MOZ067-078-061015-
CEDAR-ST. CLAIR-
417 AM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES
UNTIL 515 AM CDT...

AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EL DORADO SPRINGS...OR 15 MILES NORTHWEST OF
STOCKTON...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE...
  5 MILES SOUTHWEST OF OSCEOLA BY 515 AM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

IZZI
Local storm report, Jun 6, 3:24 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0424 AM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0422 AM     HAIL             NEVADA                  37.83N 94.37W
06/06/2005  0.88 INCH        VERNON             MO   LAW ENFORCEMENT

FEH
Local storm report, Jun 6, 3:28 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0428 AM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0428 AM     HAIL             EL DORADO SPGS          37.87N 94.03W
06/06/2005  0.50 INCH        CEDAR              MO   LAW ENFORCEMENT

FEH
Special weather statement, Jun 6, 3:52 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 AM CDT MON JUN 6 2005

KSZ097-061100-
CRAWFORD-
452 AM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 600 AM
CDT...

AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF PARSONS...AND MOVING NORTHEAST AT
35 MPH.

THIS STORM WILL BE...
  NEAR MCCUNE BY 500 AM CDT.
  NEAR GIRARD BY 525 AM CDT.
  NEAR ARMA BY 535 AM CDT.
  NEAR MULBERRY BY 540 AM CDT.
  NEAR ARCADIA BY 545 AM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

IZZI
Special weather statement, Jun 6, 4:13 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 AM CDT MON JUN 6 2005

KSZ073-061115-
BOURBON-
513 AM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 615 AM
CDT...

AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDFIELD...OR 8 MILES SOUTHWEST OF FORT
SCOTT...AND MOVING NORTH AT 15 MPH.

THIS STORM WILL BE...
  NEAR REDFIELD BY 520 AM CDT.
  5 MILES WEST OF FORT SCOTT BY 535 AM CDT.
  NEAR FULTON BY 610 AM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

IZZI
Local storm report, Jun 6, 4:29 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0529 AM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0510 AM     HAIL             GIRARD                  37.50N 94.85W
06/06/2005  0.75 INCH        CRAWFORD           KS   LAW ENFORCEMENT

The radar

The Springfield radar (KSGF), 117 km away, was scanning. The volume nearest the first event began at 10:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
June 6, 4:55 AM CST
Where
Crawford County, Pittsburg
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.417, -94.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455583.